MAUDE Adverse Event Report: MATERIALISE NV TRUMATCH; TRUMATCH ORTHOGNATHIC - FULL BIMAXILLARY SURGICAL KIT

MATERIALISE NV TRUMATCH; TRUMATCH ORTHOGNATHIC - FULL BIMAXILLARY SURGICAL KIT
Model Number SD980.001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Facial Nerve Paralysis (1846)
Date of Event 10/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is on going.
 
Event or Problem Description
The surgeon accidentally cut the nerve when completing the left ventral cut on the mandible.This can cause a (temporarily) paralyzed lip, depending on how well the nerve heals in the following weeks/months according to the surgeon.
 
Additional Manufacturer Narrative
A review of the internal documentation did not show an anomaly or deviation.While a cause for this specific clinical event cannot be ascertained from the information provided, it suggests the nerve cutting was related to the fact that the nerve was located more buccally and therefore was not visible on the cbct images.Should additional information become available that changes this assessment, an amended medical device report will be filed.
 
Event or Problem Description
The surgeon accidentaly cut the nerve when completing the left ventral cut on the mandible.Patient is doing well.Surgeon said that probably the lip will be permanently paralyzed.However, it is possible that the patient regains some feeling.They will have a second surgery to take out the plates in march where they will reassess the nerve damage with a neurologist.

Brand Name
TRUMATCH
Common Device Name
TRUMATCH ORTHOGNATHIC - FULL BIMAXILLARY SURGICAL KIT
Manufacturer (Section D)
MATERIALISE NV
technologielaan 15
leuven, 3001
BE  3001
MDR Report Key9287120
Report Number3003998208-2019-00028
Device Sequence Number150891
Product Code JEY
UDI-Device Identifier05420060380013
UDI-Public05420060380013
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K170272
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD980.001
Device Catalogue NumberSD980.001
Device Lot NumberME19CORPOP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient Weight74